Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Feb 28, 2012, 8:07 PM CST for Cowley County, Sumner County, Kansas. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2012, 8:07 PM CST (02:07 UTC)
- Expired
- Feb 28, 2012, 9:00 PM CST
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 66 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 8:19 PM CST | TSTM WND DMG | 9 S Wellington, KS | SEVERAL POWER POLES WERE KNOCKED DOWN. |
| Feb 28, 8:30 PM CST | TSTM WND DMG | Geuda Springs, KS | IN SOUTHEAST SUMNER COUNTY THE FOLLOWING DAMAGE WAS REPORTED. HOUSE LOST 2/3 OF ROOF...1 WALL BOWED OUT 2 FEET...1 LARGE TREE UPROOTED...SEVERAL POWER POLES BLOWN DOWN AND A CONCRETE BLOCK GARAGE DESTROYED. ADDRESS IS 1693 E 80TH STREET. RECEIVED REPORT AT 105 |
| Feb 28, 8:40 PM CST | TSTM WND DMG | Geuda Springs, KS | IN EXTREME SOUTHEAST SUMNER COUNTY THE FOLLOWING DAMAGE WAS REPORTED. HOUSE LOST 2/3 OF ROOF...1 WALL BOWED OUT 2 FEET...1 LARGE TREE UPROOTED...AND A CONCRETE BLOCK GARAGE DESTROYED. ADDRESS IS 1693 E. 80TH STREET. IN ADDITION...SEVERAL POWER POLES WERE BLOWN |
| Feb 28, 8:43 PM CST | TSTM WND GST 79 | 7 W Arkansas City, KS | |
| Feb 28, 8:46 PM CST | TSTM WND GST 60 | Geuda Springs, KS | |
| Feb 28, 8:48 PM CST | TSTM WND GST 58 | Arkansas City, KS | |
| Feb 28, 8:55 PM CST | TSTM WND GST 70 | 5 W Winfield, KS | THE WIND GUST OCCURRED AT 21ST ROAD AND HIGHWAY 160. |
| Feb 28, 8:59 PM CST | TSTM WND GST 60 | Strother Field Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:41 PM CST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
520
WUUS53 KICT 290207
SVRICT
KSC035-191-290300-
/O.NEW.KICT.SV.W.0008.120229T0207Z-120229T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CST TUE FEB 28 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 900 PM CST
* AT 805 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF RENFROW...OR 21 MILES SOUTHEAST OF ANTHONY...AND
MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOUTH HAVEN...GEUDA SPRINGS...OXFORD...ARKANSAS CITY...
HUNNEWELL...PERTH AND STROTHER FIELD AIRPORT.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9780 3707 9780 3737 9709 3702 9692
3699 9711 3699 9777
TIME...MOT...LOC 0207Z 248DEG 54KT 3701 9768
WIND...HAIL 70MPH <.75IN
$$
ES3 follow-up statements
479
WWUS53 KICT 290222
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CST TUE FEB 28 2012
KSC035-191-290300-
/O.CON.KICT.SV.W.0008.000000T0000Z-120229T0300Z/
SUMNER KS-COWLEY KS-
822 PM CST TUE FEB 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COWLEY AND SOUTHERN SUMNER COUNTIES UNTIL 900 PM CST...
AT 819 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 TO 70 MPH. THIS STORM WAS LOCATED NEAR SOUTH HAVEN...OR 12
MILES SOUTH OF WELLINGTON...MOVING EAST AT 60 MPH. PEA TO PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
GEUDA SPRINGS...OXFORD...ARKANSAS CITY AND STROTHER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3700 9780 3707 9780 3737 9709 3702 9692
3699 9711 3699 9777
TIME...MOT...LOC 0221Z 248DEG 53KT 3712 9742
WIND...HAIL 70MPH 0.75IN
$$
KLEINSASSER840
WWUS53 KICT 290241
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CST TUE FEB 28 2012
KSC035-191-290300-
/O.CON.KICT.SV.W.0008.000000T0000Z-120229T0300Z/
SUMNER KS-COWLEY KS-
841 PM CST TUE FEB 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COWLEY AND SOUTHERN SUMNER COUNTIES UNTIL 900 PM CST...
AT 838 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF GEUDA SPRINGS TO 7 MILES WEST OF
CHILOCCO...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
OXFORD...ARKANSAS CITY AND STROTHER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3700 9780 3707 9780 3737 9709 3702 9692
3699 9711 3699 9777
TIME...MOT...LOC 0242Z 266DEG 50KT 3716 9717 3701 9712
WIND...HAIL 70MPH 0.88IN
$$
KLEINSASSER082
WWUS53 KICT 290303
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
903 PM CST TUE FEB 28 2012
KSC035-191-290311-
/O.EXP.KICT.SV.W.0008.000000T0000Z-120229T0300Z/
SUMNER KS-COWLEY KS-
903 PM CST TUE FEB 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COWLEY AND
SOUTHERN SUMNER COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHERN COWLEY COUNTY UNTIL 945 PM.
LAT...LON 3700 9780 3707 9780 3737 9709 3702 9692
3699 9711 3699 9777
TIME...MOT...LOC 0241Z 266DEG 50KT 3716 9719 3701 9714
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:57 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 28, 5:57 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 557 PM CST TUE FEB 28 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: THUNDERSTORMS THIS EVE...AND GUSTY WINDS. NORTH TO SOUTH ORIENTED DRYLINE WILL GRADUALLY PUSH EASTWARD ACROSS CENTRAL/SOUTH CENTRAL KS THROUGH MID EVENING...AND SHOULD PUSH OUT OF SOUTHEAST KS SHORTLY AFTER 06Z. CONVECTION SHOULD CONTINUE TO DEVELOP SOUTHWARD ALONG DRYLINE THIS EVENING WITH MID- LEVEL COLD AIR ADVECTION SPREADING IN FROM THE WEST. CARRYING VCTS AT SLN/HUT/ICT TIL 04Z...AND AT CNU FROM 04Z-06Z...BUT MAY NEED TO UPGRADE TO TEMPO TS IF RADAR TRENDS DICTATE SUCH. DAMAGING WINDS WILL BE THE MAIN THREATS FROM ANY STORMS AT THE AIRPORT TERMINALS. CLEARING EXPECTED BEHIND DRYLINE PASSAGE. SW-WRLY WINDS WILL GUST TO 30-35KT THIS EVENING BEFORE RELAXING SOME LATER TONIGHT. DIURNAL HEATING/MIXING WEDNESDAY WILL ALLOW W-NWRLY WINDS TO AGAIN GUST TO AROUND 30 KT AREA WIDE. JMC && .PREV DISCUSSION... /ISSUED 329 PM CST TUE FEB 28 2012/ DISCUSSION... FORECAST CONCERNS FOCUS AROUND SEVERE THUNDERSTORM CHANCES LATE THIS AFTERNOON THROUGH THIS EVENING. TONIGHT: SCATTERED THUNDERSTORMS ARE ATTEMPTING TO INITIATE CURRENTLY ALONG THE DRYLINE OVER WESTERN KS...WITH THE MOST ROBUST CONVECTION OVER FAR NORTHWEST/NORTHERN KS AND SOUTHWEST/SOUTHERN NE...WHERE MAIN MID/UPPER DYNAMIC FORCING IS FOCUSING AHEAD OF APPROACHING SHORTWAVE. HOWEVER FURTHER SOUTH ACROSS WESTERN KS...CONVECTION IS STRUGGLING TO GET GOING...AND WILL LIKELY CONTINUE TO STRUGGLE THROUGH THE AFTERNOON DUE TO WEAKER MID/UPPER FORCING AND ASSOCIATED WEAKER MID-LEVEL COOLING. PER MODEL SOUNDINGS...THIS ALONG WITH PERSISTENT LOW CLOUDS IS CONTRIBUTING TO POOR LOW TO MID-LEVEL LAPSE RATES. HOWEVER...AS SOUTHERN FRINGE OF SHORTWAVE FORCING AND ASSOCIATED MID-LEVEL COOLING OVERSPREAD THE AREA...IN CONCERT WITH CONTINUED LOW-LEVEL MOISTURE ADVECTION AND INCREASING INSTABILITY AHEAD OF A SHARPENING DRYLINE...COULD SEE A FEW ISOLATED STORMS GET GOING BY EARLY THIS EVENING ALONG/JUST AHEAD OF THE DRYLINE...MAINLY WEST OF THE I-135/HIGHWAY 14 CORRIDORS. STORMS WILL BE SLOW TO STRENGTHEN GIVEN WEAKLY MODEST INSTABILITY AND POOR LAPSE RATES. HOWEVER...STRENGTH OF LOW AND DEEP LAYER SHEAR COULD FAVOR A FEW LOW-TOPPED SUPERCELLS AND/OR SMALL LINE SEGMENTS...WITH THE MAIN RISKS BEING ISOLATED STRAIGHT-LINE DAMAGING WINDS AND QUARTER SIZE HAIL. CANNOT COMPLETELY RULE OUT A BRIEF TORNADO GIVEN THE STRONGLY SHEARED ENVIRONMENT...BUT POOR LOW-LEVEL LAPSE RATES AND INSTABILITY ARE FACTORS AGAINST TORNADO POTENTIAL. LATER THIS EVENING AS BETTER MID-LEVEL COOLING OVERSPREADS SOMEWHAT BETTER MOISTURE/INSTABILITY IN CONJUNCTION WITH A STRENGTHENING LOW-LEVEL JET...THINKING THUNDERSTORM COVERAGE AND INTENSITY WILL INCREASE GENERALLY EAST OF THE I-135/35 CORRIDORS. THINKING MAIN STORM MODE WILL BE BROKEN LINE SEGMENTS WITH EMBEDDED SUPERCELL STRUCTURES...CAPABLE OF ISOLATED SEVERE WIND GUSTS AND MARGINALLY LARGE HAIL. DESPITE COOLING BOUNDARY LAYER...INCREASING MOISTURE AND LOW-LEVEL SHEAR/HELICITY MAY PROMOTE A CONTINUED SLIGHT TORNADO POTENTIAL. ACTIVITY SHOULD QUICKLY EXIT EASTERN KS BY AROUND MIDNIGHT. WED-THU: FAIRLY MILD AND DRY WEATHER IS ANTICIPATED WED-THU AHEAD OF THE NEXT SYSTEM APPROACHING OVER THE WESTERN STATES...WITH HIGH TEMPERATURES IN THE 60S WED AND 60S-70S THU. FRI: NEXT CHANCE OF PRECIPITATION SHOULD ARRIVE FOR FRIDAY...MAINLY OVER THE NORTHWEST HALF OF KS...ALONG A MID-LEVEL FRONTAL ZONE ASSOCIATED WITH SHORTWAVE ENERGY APPROACHING FROM THE WEST. PRECIPITATION COULD MIX WITH SNOW FRIDAY MORNING. ALL-IN- ALL...WIDESPREAD AND/OR HEAVY PRECIPITATION IS NOT ANTICIPATED WITH THIS FEATURE. SAT-TUE: PER MODEL CONSENSUS...COOLER WEATHER IS ANTICIPATED FRIDAY THROUGH THE WEEKEND...AS EASTERN CONUS TROUGHING DEEPENS...ALLOWING COOLER CANADIAN AIR TO SPILL SOUTH...WITH HIGHS IN THE 40S-50S. WARMER WEATHER SHOULD RETURN BY EARLY NEXT WEEK THOUGH...AS MORE TROUGHING APPROACHES OVER THE WESTERN STATES...AND RIDGING INCREASES OVER THE EAST. KLEINSASSER FIRE WEATHER... STOUT/GUSTY WEST TO NORTHWEST WINDS IN CONCERT WITH ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN VERY HIGH TO MARGINALLY EXTREME GRASSLAND FIRE DANGER WEDNESDAY...HIGHEST OVER CENTRAL KANSAS. FIRE DANGER SHOULD REMAIN SOMEWHAT ELEVATED ON THURSDAY...BUT WILL NOT BE AS HIGH AS WEDNESDAY DUE TO SLACKENING WINDS. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 36 62 35 68 / 50 0 0 0 HUTCHINSON 36 60 33 67 / 40 0 0 10 NEWTON 37 60 36 67 / 50 0 0 0 ELDORADO 38 61 36 68 / 60 0 0 0 WINFIELD-KWLD 38 64 38 70 / 60 0 0 0 RUSSELL 32 60 30 63 / 10 0 0 10 GREAT BEND 32 60 31 64 / 10 0 0 10 SALINA 37 60 32 65 / 50 0 0 10 MCPHERSON 36 60 33 66 / 50 0 0 10 COFFEYVILLE 45 65 37 74 / 80 0 0 0 CHANUTE 42 62 36 72 / 80 0 0 0 IOLA 42 61 36 71 / 80 0 0 0 PARSONS-KPPF 41 64 37 73 / 80 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR KSZ032-033-047>051- 067-068-082-083-091-092. &&
Hazardous weather outlook, Feb 28, 4:17 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 417 PM CST TUE FEB 28 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 417 PM CST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS...GENERALLY WEST OF A LINE EXTENDING FROM SALINA TO WICHITA. THE STRONGEST ACTIVITY WILL BE CAPABLE OF 60 TO 70 MPH WINDS...QUARTER SIZE HAIL...AND PERHAPS AN ISOLATED BRIEF TORNADO. AFTER 8 OR 9 PM...THUNDERSTORM COVERAGE SHOULD INCREASE...GENERALLY EAST OF A LINE EXTENDING FROM SALINA TO WICHITA. THE MAIN THREATS WILL CONTINUE TO BE 60 TO 70 MPH WINDS...QUARTER SIZE HAIL AND PERHAPS AN ISOLATED TORNADO. THUNDERSTORMS WILL EXIT EASTERN KANSAS BY AROUND MIDNIGHT. WHERE THE GROUND IS DRY...VERY HIGH GRASSLAND FIRE DANGER IS LIKELY THROUGH THE EVENING ACROSS PORTIONS OF CENTRAL AND SOUTH- CENTRAL KANSAS. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING...STRONGEST WEST OF INTERSTATE 135. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY HIGH TO MARGINALLY EXTREME GRASSLAND FIRE DANGER LEVELS ARE LIKELY ON WEDNESDAY OVER MOST OF THE AREA...HIGHEST OVER CENTRAL AND EAST-CENTRAL KANSAS. VERY HIGH FIRE DANGER WILL BE POSSIBLE THURSDAY OVER SOUTHEAST KANSAS...AND NEXT MONDAY OVER THE ENTIRE AREA. FURTHERMORE...A LIGHT MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. NO ACCUMULATION IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH THE EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP PJH/RBL/ADK
In the hours before
Special weather statement, Feb 28, 3:28 PM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 328 PM CST TUE FEB 28 2012 KSZ032-282200- RUSSELL- 328 PM CST TUE FEB 28 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 326 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF VICTORIA...OR 22 MILES SOUTHWEST OF RUSSELL...AND MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3913 9904 3913 9858 3878 9885 3876 9904 TIME...MOT...LOC 2129Z 215DEG 44KT 3877 9918
Special weather statement, Feb 28, 4:02 PM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 402 PM CST TUE FEB 28 2012 KSZ032-282230- RUSSELL- 402 PM CST TUE FEB 28 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 401 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LURAY...OR 14 MILES NORTH OF RUSSELL...AND MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3913 9850 3899 9877 3909 9892 3914 9884 TIME...MOT...LOC 2203Z 225DEG 47KT 3910 9875 LAWSON
Local storm report, Feb 28, 6:56 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TORNADO 6 SSW HUTCHINSON 37.99N 97.96W
02/28/2012 RENO KS STORM CHASER
STORM CHASER REPORTED A TORNADO LASTING ABOUT 5 MINUTES
FROM 643 TO 648 PM.
&&
JMCLocal storm report, Feb 28, 7:40 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST 3 NNW HESSTON 38.18N 97.45W
02/28/2012 M73 MPH MCPHERSON KS TRAINED SPOTTER
2 TO 4 INCH DIAMETER TREE LIMBS WERE DOWNED.
&&
JMCLocal storm report, Feb 28, 8:06 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL N HILLSBORO 38.35N 97.20W
02/28/2012 E1.75 INCH MARION KS TRAINED SPOTTER
STORM SPOTTERS AND DEPUTIES REPORTING GOLF BALL SIZED
HAIL AND WINDS APPROX 70MPH NORTH OF HILLSBORO ON K-15.
0750 PM HAIL NW MARION 38.35N 97.02W
02/28/2012 E1.25 INCH MARION KS AMATEUR RADIO
AMATEUR RADIO MARION CO 1/2 DOLLAR SIZE HAIL ON THE NORTH
SIDE OF MARION RESERVOIR.
0750 PM TSTM WND DMG 6 SW SOUTH HUTCHINSON 37.97N 98.02W
02/28/2012 RENO KS EMERGENCY MNGR
REPORTS OF MINOR DAMAGE TO A HOUSE, VEHICLES AND STOCK
TRAILERS FLIPPED OVER. THERE WAS A REPORT OF A BRIEF
TORNADO FROM A CITIZEN IN THAT AREA.
&&
ARLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:18 PM CST | Severe Thunderstorm Warning | ICT | Kingman, Reno | 42 min |
| Feb 28, 6:30 PM CST | Tornado Warning | ICT | Reno | 30 min |
| Feb 28, 6:58 PM CST | Tornado Warning | ICT | Harvey, McPherson, Reno | 32 min |
| Feb 28, 7:25 PM CST | Tornado Warning | ICT | McPherson, Marion | 50 min |
| Feb 28, 7:52 PM CST | Tornado Warning | ICT | Chase, Marion | 38 min |
| Feb 28, 8:52 PM CST | Special Weather Statement | ICT | Butler, Chase | 28 min |
| Feb 28, 8:52 PM CST | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 53 min |
| Feb 28, 9:01 PM CST | Severe Thunderstorm Warning | ICT | Butler, Chase, Elk, Greenwood | 59 min |
| Feb 28, 9:31 PM CST | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 59 min |
| Feb 28, 10:08 PM CST | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 22 min |
| Feb 28, 10:26 PM CST | Severe Thunderstorm Warning | ICT | Labette | 9 min |
| Feb 29, 3:21 AM CST | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 14 hr |
| Feb 29, 12:12 PM CST | Wind Advisory | ICT | Ellsworth, Lincoln, Russell, Saline | 3 hr |
| Feb 29, 3:47 PM CST | Fire Weather Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.